EconPapers    
Economics at your fingertips  
 

On the evolutionary edge of altruism: a game-theoretic proof of Hamilton’s rule for a simple case of siblings

Oded Stark and You Wang

Journal of Evolutionary Economics, 2004, vol. 14, issue 1, 37-42

Abstract: We offer a game-theoretic proof of Hamilton’s rule for the spread of altruism. For a simple case of siblings, we show that the rule can be derived as the outcome of a one-shot prisoner’s dilemma game between siblings. Copyright Springer-Verlag Berlin/Heidelberg 2004

Keywords: Evolution of altruism; Hamilton’s rule; One-shot prisoner’s dilemma game (search for similar items in EconPapers)
Date: 2004
References: Add references at CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://hdl.handle.net/10.1007/s00191-003-0168-6 (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: On the Evolutionary Edge of Altruism: A Game-Theoretic Proof of Hamilton's Rule for a Simple Case of Siblings (2003) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joevec:v:14:y:2004:i:1:p:37-42

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/191/PS2

DOI: 10.1007/s00191-003-0168-6

Access Statistics for this article

Journal of Evolutionary Economics is currently edited by Uwe Cantner, Elias Dinopoulos, Horst Hanusch and Luigi Orsenigo

More articles in Journal of Evolutionary Economics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-22
Handle: RePEc:spr:joevec:v:14:y:2004:i:1:p:37-42